Alert archive / Louisiana / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 13, NWS Lake Charles, LA

January 25, 20245 parishes in Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Jan 25, 2024, 6:44 AM CST for 5 parishes in Louisiana. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 25, 2024, 6:44 AM CST (12:44 UTC)
Expired
Jan 25, 2024, 7:30 AM CST
In force
46 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Acadia Parish, LA, Iberia Parish, LA, Lafayette Parish, LA, Saint Martin Parish, LA, Vermilion Parish, LA

The radar

The Lake Charles radar (KLCH), 122 km from the middle of the area, began a volume at 12:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 25, 6:48 AM CSTTSTM WND DMG6 W Maurice, LANWS employees observed pole blown down on Lloyd rd. Time estimated by radar.
Jan 25, 6:50 AM CSTTSTM WND DMG5 W Maurice, LAVideo received of damage to an old barn. Roof and siding were pulled off by winds and several trees were snapped. A mobile home near the property sustained minor damage. Time estimated by radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 0.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2024-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 236 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2024-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 537 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
236 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
563 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
537 m²/s²
0-3 km storm-relative helicity
579 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.4

Open this sounding in Storm Lab

The text

As transmitted.

936 
WUUS54 KLCH 251244
SVRLCH
LAC001-045-055-099-113-251330-
/O.NEW.KLCH.SV.W.0013.240125T1244Z-240125T1330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
644 AM CST Thu Jan 25 2024

The National Weather Service in Lake Charles has issued a

* Severe Thunderstorm Warning for...
  Northwestern Iberia Parish in south central Louisiana...
  Lafayette Parish in south central Louisiana...
  Southeastern Acadia Parish in southwestern Louisiana...
  Northeastern Vermilion Parish in southwestern Louisiana...
  Northwestern St. Martin Parish in south central Louisiana...

* Until 730 AM CST.

* At 644 AM CST, severe thunderstorms were located along a line
  extending from near Rayne to 6 miles northwest of Forked Island,
  moving east at 45 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Lafayette, New Iberia, Crowley, Abbeville, Scott, Breaux Bridge,
  Rayne, Carencro, St. Martinville, Kaplan, Forked Island,
  Intracoastal City, Avery Island, Broussard, Youngsville, Erath,
  Delcambre, Duson, Henderson, and Maurice.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into a
small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2979 9244 3025 9236 3035 9169 2979 9179
      2978 9186 2980 9185 2979 9185 2980 9182
      2982 9182 2984 9190 2981 9192 2983 9197
      2979 9198 2978 9204
TIME...MOT...LOC 1244Z 264DEG 39KT 3027 9231 2989 9237 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Tingler
2 follow-up statements
305 
WWUS54 KLCH 251259
SVSLCH

Severe Weather Statement
National Weather Service Lake Charles LA
659 AM CST Thu Jan 25 2024

LAC001-251308-
/O.CAN.KLCH.SV.W.0013.000000T0000Z-240125T1330Z/
Acadia LA-
659 AM CST Thu Jan 25 2024

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ACADIA PARISH IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

&&

LAT...LON 2978 9214 2979 9214 2979 9233 3014 9226
      3028 9216 3035 9169 2979 9179 2978 9186
      2980 9185 2979 9185 2979 9183 2982 9182
      2984 9190 2981 9192 2983 9197 2980 9198
      2978 9205
TIME...MOT...LOC 1258Z 264DEG 39KT 3029 9214 2991 9220 

$$

LAC045-055-099-113-251330-
/O.CON.KLCH.SV.W.0013.000000T0000Z-240125T1330Z/
Iberia LA-Lafayette LA-Vermilion LA-St. Martin LA-
659 AM CST Thu Jan 25 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CST
FOR NORTHWESTERN IBERIA...LAFAYETTE...NORTHEASTERN VERMILION AND
NORTHWESTERN ST. MARTIN PARISHES...

At 658 AM CST, severe thunderstorms were located along a line
extending from near Mire to near Esther, moving east at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Lafayette, New Iberia, Abbeville, Scott, Breaux Bridge, Carencro, St.
Martinville, Kaplan, Forked Island, Avery Island, Broussard,
Youngsville, Erath, Delcambre, Duson, Henderson, Maurice,
Loreauville, Lydia, and Acadiana Regional Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into a
small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2978 9214 2979 9214 2979 9233 3014 9226
      3028 9216 3035 9169 2979 9179 2978 9186
      2980 9185 2979 9185 2979 9183 2982 9182
      2984 9190 2981 9192 2983 9197 2980 9198
      2978 9205
TIME...MOT...LOC 1258Z 264DEG 39KT 3029 9214 2991 9220 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Tingler
193 
WWUS54 KLCH 251322
SVSLCH

Severe Weather Statement
National Weather Service Lake Charles LA
722 AM CST Thu Jan 25 2024

LAC045-055-099-113-251331-
/O.EXP.KLCH.SV.W.0013.000000T0000Z-240125T1330Z/
Iberia LA-Lafayette LA-Vermilion LA-St. Martin LA-
722 AM CST Thu Jan 25 2024

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN IBERIA...
LAFAYETTE...NORTHEASTERN VERMILION AND NORTHWESTERN ST. MARTIN
PARISHES WILL EXPIRE AT 730 AM CST...

The storms which prompted the warning have weakened. Therefore, the 
warning will be allowed to expire.

&&

LAT...LON 2978 9214 2979 9214 2979 9233 3014 9226
      3028 9216 3035 9169 2979 9179 2978 9186
      2980 9185 2979 9185 2979 9183 2982 9182
      2984 9190 2981 9192 2983 9197 2980 9198
      2978 9205
TIME...MOT...LOC 1321Z 264DEG 39KT 3032 9186 2994 9192 

$$

Tingler

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 25, 3:26 AM CST, 3 hours 18 minutes earlier.

Area forecast discussion, Jan 25, 3:26 AM CST, 3 hours 18 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
326 AM CST Thu Jan 25 2024

...New SHORT TERM, LONG TERM...

.UPDATE...
Issued at 935 PM CST Wed Jan 24 2024

Our long awaited rain event continues this evening as another
round of mainly light rain ahead of an approaching disturbance
aloft shrouds much of the forecast area. Not surprisingly, the 00z
KLCH sounding showed a very moist airmass lingering with a PWAT
value approaching 1.6 inches (nearly a daily max per SPC climo)
while mean RH values were at or slightly less than 90 percent
(which frankly is a bit surprising). In addition, local 88Ds are
showing a cluster of elevated thunderstorms moving across our swrn
coastal zones at this time. Meanwhile, our next round of
potentially heavy precip is showing up on regional 88Ds out over
cntl TX, poised to move into the forecast area during the
overnight hours. All in all, there's really nothing to add to
what's already in the grids/zones, so no updates are planned as
far as precip.

However, latest high res fog guidance indicates the potential for
dense fog development over the far sern zones as a weak sfc low is
progged to develop over the nwrn Gulf through the night, then
track newd...the srly flow ahead of it looks likely to push the
ongoing marine fog nwd into these areas after midnight. Thus, am
planning to issue a Dense Fog Advisory for this small area
shortly. Guidance gets a little wishy washy as far as how far
inland or wwd the fog could go...parishes on the edge of the
advisory area could certainly see deteriorating conditions at
some point overnight and the advisory could be expanded if
necessary.

Elsewhere, remaining grids/zones look in fine shape as is per
recent obs/trends/guidance.

Update out shortly. Stay dry, everyone.
25

&&

.SHORT TERM...
(Today through Saturday night)
Issued at 310 AM CST Thu Jan 25 2024

A subtropical high pressure positioned east of the Bahamas with a
fairly wide shortwave over the central/western CONUS has provided a
frontal boundary acting a as conveyer belt supplying smaller
disturbances along the leading edge of the upper level trough.
Presently, a low pressure trough is shifting east near ARKLATEX
region and a stationary boundary extends from the eastern Great
Lakes SWW across the LA/TX coast. The rather non-uniform shortwave
across the western 2/3rds of the CONUS begins to modify through this
evening with the downstream portion beginning to amply a slight
negative tilt toward TX, thus ushering the boundary west of the CWA
by tonight. In the meantime, appropriate flood hazards and watches
remain in effect. Additional river flooding and ponding on low lying
or flood prone areas will remain possible into Friday and Saturday
as drainage basins to the north work towards the coast. Fog will
remain a hazard that we’ll periodically see into the weekend with
cooler waters near the coast and wet surfaces inland and some
potential WAA toward the coast through Friday night.

Although the hazardous rainfall is expected to shift east by this
evening, as mentioned above, WAA and weak surface troughing attempt
to lift northward along the western Gulf into southern LA/TX. The
stationary boundary will lift from the coast forming a weak surface
low along Eastern LA and SW MS Friday evening. Therefore Isolated to
scattered showers with potential of some thunder can be expected
starting the mid morning Fri. into predawn hours Saturday morning.
Meanwhile, the aforementioned wide shortwave is now expected to
accelerate east toward the western Ohio Valley with a mid- level
trough over SE OK. Both features will attempt to merge during the
course Friday afternoon / night. Hereafter, the sfc low deepens
and also accelerates over the SE CONUS into Sunday morning which
lets the remainder of Saturday dry out west to east with some CAA
from the NW.

Kowalski/30

&&

.LONG TERM...
(Sunday through Thursday)
Issued at 310 AM CST Thu Jan 25 2024

By Sunday, expect much cooler daytime highs with breezy NW flow.
Daytime high temps will be in the upper 50s to around 60 degrees for
the entire area. For the rest of the week, SFC high pressure builds
into the region with a slow warming trend. Daytime highs will
gradually climb a degree or two each day with temps approaching 70
degrees late week. There could be another weather system that moves
throgh the region for the weekend, but confidence is low at this
time.

78

&&

.AVIATION...
(06Z TAFS)
Issued at 1139 PM CST Wed Jan 24 2024

Messy aviation forecast through roughly the next 12 hours as
periods of SHRA will prevail with occasional TS. Radar currently
shows a band of convection crossing SW LA, with activity near
KLCH. Additional bands are noted across S central LA, with
moderate RA across central LA. Further west over SE TX, the next
round of SHRA/TSRA is developing and will be moving east across
the area later tonight. Timing remains similar to previous TAFs
with this last band of convection expected between ~09Z to ~16Z.
VFR cigs held on longer than expected this evening, but IFR/LIFR
cigs are beginning to form and should become widespread over the
next couple of hours, while vsbys will fall to MVFR/IFR during
periods of heavier SHRA. Once the last band of convection moves
through later tonight into Thursday morning, winds will shift
northwest to north, with gradually improving conditions expected
after 18Z Thursday. Some patchy fog could return toward the end of
the TAF period.

24

&&

.MARINE...

Patchy to areas of dense fog will continue for the near shore
waters, lakes, and bays as warm and moist air continues over the
very cold shelf waters. The dense fog is expected to continue
through early Thursday morning. Otherwise, a large upper level
trough over the Western U.S. will send periodic disturbances that
will keep high chances of showers and thunderstorms across the
region through Friday night. The next cold front expected to move
through Saturday morning, bringing an end of the rainfall and
offshore flow for the weekend.

08/DML

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  70  50  68  57 /  90  20  40  80
LCH  70  54  69  58 /  90  30  50  80
LFT  72  60  73  63 /  90  50  70  80
BPT  72  54  70  58 /  60  30  40  70

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch until noon CST today for LAZ027>033-044-045-055-073-
     074-141>143-152>154-241>243-252>254.

     Dense Fog Advisory until 8 AM CST this morning for LAZ055-153-
     154-253-254.

TX...Flood Watch until noon CST today for TXZ180-201-259>262-515-516-
     615-616.

GM...Dense Fog Advisory until 9 AM CST this morning for GMZ430-432-
     450-452.

     Dense Fog Advisory until noon CST today for GMZ435-436-455.

&&

SHORT TERM...30
LONG TERM....78
AVIATION...24

In the hours before

Special weather statement, Jan 25, 5:28 AM CST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
528 AM CST Thu Jan 25 2024

LAZ030-031-073-074-141-142-241-242-251200-
West Cameron LA-Southern Calcasieu LA-Allen LA-Beauregard LA-
Southern Jefferson Davis LA-Northern Calcasieu LA-
Northern Jefferson Davis LA-East Cameron LA-
528 AM CST Thu Jan 25 2024

...STRONG THUNDERSTORMS WILL IMPACT EASTERN CAMERON...JEFFERSON
DAVIS...EASTERN BEAUREGARD...EASTERN CALCASIEU AND ALLEN PARISHES
THROUGH 600 AM CST...

At 528 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Dry Creek to near Buller to near Cameron.
Movement was east at 45 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation and outdoor
         objects is possible.

Locations impacted include...
Lake Charles, Jennings, Oakdale, Cameron, Westlake, Welsh, Iowa,
Kinder, Basile, Oberlin, Elton, Fenton, Reeves, Grand Lake, Dry
Creek, Hayes, Moss Bluff, Ragley, Lacassine National Wildlife Refuge,
and Lake Charles Regional Airport.

This includes the following highways...
 Interstate 10 in Louisiana between mile markers 25 and 62.
 Interstate 210 between mile markers 1 and 12.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2977 9319 2976 9334 2980 9334 2976 9335
      2977 9347 2985 9341 2984 9340 2980 9335
      2986 9324 2993 9324 3005 9328 3005 9329
      2985 9335 2987 9343 3033 9327 3076 9324
      3090 9260 3042 9260 2968 9290
TIME...MOT...LOC 1128Z 257DEG 39KT 3072 9308 3037 9308 2978 9333

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Tingler
Local storm report, Jan 25, 5:42 AM CST, 1 hour 2 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
542 AM CST Thu Jan 25 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     Tstm Wnd Gst     2.5 SSW Cameron         29.76N 93.32W
01/25/2024  M40 MPH          GMZ452             LA   C-Man Station

            34.4 KTS at CAPL1.

&&
Special weather statement, Jan 25, 5:44 AM CST, 1 hour before
Special Weather Statement
National Weather Service Lake Charles LA
544 AM CST Thu Jan 25 2024

LAZ027-028-031-032-251215-
Evangeline LA-Allen LA-Vernon LA-Rapides LA-
544 AM CST Thu Jan 25 2024

...STRONG THUNDERSTORMS WILL IMPACT RAPIDES...NORTHWESTERN
EVANGELINE...EASTERN VERNON AND NORTHEASTERN ALLEN PARISHES THROUGH
615 AM CST...

At 544 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Clifton to near Pitkin. Movement was east
at 35 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Alexandria, Pineville, Glenmora, Boyce, Cheneyville, Elizabeth,
Alexandria International Airport, Hineston, Lena, Pitkin, Ball,
Lecompte, Tioga, Timber Trails, Esler Regional Airport, Flatwoods,
Otis, Elmer, Kingsville, and Sieper.

This includes Interstate 49 between mile markers 55 and 109.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3149 9270 3150 9268 3147 9269 3145 9271
      3145 9268 3141 9268 3140 9269 3140 9267
      3139 9266 3147 9224 3097 9223 3080 9295
      3136 9302 3135 9295 3137 9295 3137 9292
      3139 9291 3139 9289 3152 9272
TIME...MOT...LOC 1144Z 253DEG 32KT 3134 9288 3089 9291

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Tingler
Special weather statement, Jan 25, 5:58 AM CST, 46 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
558 AM CST Thu Jan 25 2024

LAZ031>033-074-142-143-152-241>243-252-251230-
Upper Vermilion LA-Southern Calcasieu LA-Southern Acadia LA-
Lower Vermilion LA-Northern Acadia LA-St. Landry LA-Evangeline LA-
Allen LA-Southern Jefferson Davis LA-Northern Jefferson Davis LA-
East Cameron LA-
558 AM CST Thu Jan 25 2024

...STRONG THUNDERSTORMS WILL IMPACT EASTERN CAMERON...JEFFERSON
DAVIS...EVANGELINE...ACADIA...SOUTHEASTERN CALCASIEU...WESTERN
VERMILION...NORTHWESTERN ST. LANDRY AND EASTERN ALLEN PARISHES
THROUGH 630 AM CST...

At 557 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Oakdale to near Elton to near Grand
Chenier. Movement was east at 45 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Crowley, Eunice, Jennings, Oakdale, Ville Platte, Mamou, Welsh, Lake
Arthur, Kinder, Basile, Oberlin, Iota, Gueydan, Elton, Mermentau,
Turkey Creek, Rockefeller Wildlife Range, Hayes, Lacassine National
Wildlife Refuge, and Pecan Island.

This includes the following highways...
 Interstate 10 in Louisiana between mile markers 48 and 86.
 Interstate 49 between mile markers 39 and 45.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2958 9262 2974 9307 2977 9307 3086 9276
      3090 9255 3089 9251 3092 9248 3095 9228
      3089 9224 3085 9224 3085 9214 2956 9247
TIME...MOT...LOC 1157Z 253DEG 37KT 3083 9268 3052 9271 2974 9299

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Tingler
Special weather statement, Jan 25, 6:24 AM CST, 20 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
624 AM CST Thu Jan 25 2024

LAZ028-029-032-251315-
Avoyelles LA-Evangeline LA-Rapides LA-
624 AM CST Thu Jan 25 2024

...STRONG THUNDERSTORMS WILL IMPACT EASTERN RAPIDES...NORTHEASTERN
EVANGELINE AND AVOYELLES PARISHES THROUGH 715 AM CST...

At 624 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Alexandria to near Pine Prairie. Movement
was east at 40 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Alexandria, Pineville, Marksville, Bunkie, Simmesport, Moreauville,
Cheneyville, Turkey Creek, Bordelonville, Alexandria International
Airport, Effie, Ball, Cottonport, Pine Prairie, Mansura, Lecompte,
Hessmer, Evergreen, Plaucheville, and Bayou Chicot.

This includes Interstate 49 between mile markers 43 and 92.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3147 9216 3141 9215 3136 9208 3133 9208
      3134 9203 3132 9200 3128 9202 3122 9199
      3123 9192 3128 9195 3130 9191 3119 9168
      3114 9172 3105 9172 3097 9181 3087 9180
      3085 9221 3081 9221 3078 9244 3141 9256
TIME...MOT...LOC 1224Z 251DEG 36KT 3128 9251 3075 9236

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Tingler
Special weather statement, Jan 25, 6:28 AM CST, 16 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
628 AM CST Thu Jan 25 2024

LAZ032-033-044-045-143-242-243-251315-
Southern Acadia LA-Lafayette LA-Northern Acadia LA-St. Landry LA-
Evangeline LA-Upper St. Martin LA-Southern Jefferson Davis LA-
628 AM CST Thu Jan 25 2024

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN LAFAYETTE...SOUTHEASTERN
EVANGELINE...ACADIA...NORTHWESTERN ST. MARTIN AND ST. LANDRY PARISHES
THROUGH 715 AM CST...

At 628 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Bayou Chicot to Egan. Movement was east at
45 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lafayette, Opelousas, Crowley, Eunice, Scott, Breaux Bridge, Rayne,
Carencro, Ville Platte, Church Point, Mamou, Iota, Krotz Springs,
Leonville, Arnaudville, Melville, Mermentau, Palmetto, Bayou Current,
and Morrow.

This includes the following highways...
 Interstate 10 in Louisiana between mile markers 67 and 121.
 Interstate 49 between mile markers 1 and 44.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3026 9174 3013 9265 3020 9263 3019 9259
      3020 9259 3023 9262 3082 9242 3085 9207
      3085 9182 3084 9180 3081 9181 3078 9177
      3074 9176 3070 9173 3067 9173 3061 9176
      3056 9176 3051 9173 3050 9176 3049 9170
TIME...MOT...LOC 1228Z 255DEG 40KT 3087 9232 3023 9252

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Tingler

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 24, 9:45 PM CSTDense Fog AdvisoryLCHIberia, Saint Martin, St. Mary10 hr
Jan 24, 10:09 PM CSTFlash Flood WarningLCHCalcasieu, Cameron3 hr
Jan 25, 4:10 AM CSTSpecial Marine WarningLCH50 min
Jan 25, 4:30 AM CSTSpecial Marine WarningLCH60 min
Jan 25, 4:42 AM CSTSpecial Weather StatementLCHVernon33 min
Jan 25, 4:50 AM CSTFlash Flood WarningLCHVernon3 hr
Jan 25, 5:00 AM CSTSpecial Weather StatementLCHBeauregard, Calcasieu, Cameron30 min
Jan 25, 5:11 AM CSTSpecial Marine WarningLCH64 min
Jan 25, 5:15 AM CSTSpecial Weather StatementLCHVernon30 min
Jan 25, 5:28 AM CSTSpecial Weather StatementLCHAllen, Cameron, Jefferson Davis32 min
Jan 25, 5:44 AM CSTSpecial Weather StatementLCHRapides31 min
Jan 25, 5:58 AM CSTSpecial Weather StatementLCHAcadia, Evangeline, Jefferson Davis32 min
Jan 25, 6:00 AM CSTSpecial Marine WarningLCH60 min
Jan 25, 6:11 AM CSTSevere Thunderstorm WarningLCHAcadia, Cameron, Jefferson Davis, Vermilion34 min
Jan 25, 6:24 AM CSTSpecial Weather StatementLCHAvoyelles51 min
Jan 25, 6:28 AM CSTSpecial Weather StatementLCHAcadia, Evangeline, Saint Landry47 min
Jan 25, 6:52 AM CSTSpecial Marine WarningLCH53 min
Jan 25, 7:12 AM CSTSpecial Weather StatementLCHSaint Landry18 min
Jan 25, 7:21 AM CSTSpecial Weather StatementLCHIberia, Saint Martin, Vermilion39 min
Jan 25, 7:46 AM CSTSpecial Marine WarningLCH59 min
Jan 25, 7:56 AM CSTAreal Flood WarningLCHVernon6 hr
Jan 25, 8:00 AM CSTRiver Flood WatchLCHBeauregard, Calcasieu8 hr
Jan 25, 8:14 AM CSTSpecial Weather StatementLCHSt. Mary46 min
Jan 25, 8:31 AM CSTSpecial Marine WarningLCH59 min
Jan 25, 9:37 AM CSTSpecial Marine WarningLCH23 min
Jan 25, 3:55 PM CSTRiver Flood WarningLCHBeauregard, Calcasieu47 days

Nearby

Severe Thunderstorm Warnings in Louisiana, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.